• Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Risperidone Withdrawal?

|||ME|||

|||ME|||

Well-known member
Joined
Jun 1, 2012
Messages
2,151
#21
Antipsychotics do effect the brain and the body. It/they adjusts to their presence and then has to readjust to their absence. Go too fast for your own brain/body and you get withdrawal symptoms.

Doctors are ignorant about just how slow you can need to go. Your doctor (gt4driver4life), as discussed earlier is full of shit. Come down slower if how fast you're reducing is causing problems - no matter how slow you're coming down.

Also what you'll find is that going, for example, from 0.5 to zero is generally worse, sometimes far far worse, than going from 2 to 1.5. It's not linear. Think in percentage terms. I know it's not intuitive, but that is how it works. Obviously at some point you jump to zero, and in doing so make a 100% drop, but the principle stands as the way withdrawal generally works.
 
NicoretteGummed

NicoretteGummed

Well-known member
Joined
Feb 15, 2012
Messages
6,184
Location
SW England
#22
It's a very old, dirty and quite probably a most ineffective if not harmful drug.

You should have access to far newer cleaner and more effective drugs.
 
BillFish

BillFish

Well-known member
Joined
Sep 12, 2009
Messages
2,389
#23
I got withdrawal symptoms big time! Had mania like I was on the strongest uppers you can find lol. Probably raging dopamine receptors or something, but it opened the flood gates to racing thoughts and obsessive behavior big time. They are now back in the process of drugging my mind back into submission, but I must say I actually enjoyed the clarity of mind I had for a few months.
 
R

rainbow1711

Member
Joined
May 5, 2019
Messages
8
Location
Uruguay
#24
I tapered off respiridone to aripiprazole - I'm sure there must be some side effects of coming off the medication, although because I crossed over to another a.p. I didn't get much, fuzzy head though.

I have recently tried to come down a dose in my a.p. and it made me highly agitated and a little out of control.

Sorry this isn't helping much but wanted to reply.

KS
x
Hello Keepsafe. How are you? I take 3mg risperidone and want to taper off of it very gradually. I'm thinking of taking 2,5mg risperidone in tablet plus 0,5mg in liquid form and see if it works. If it is possible to take the dose part in tablet and part in liquid. Do you have any experience on this. I've also thought of transitioning from risperidone to aripiprazole because aripiprazol has a longer half life. Risperidone has a half life of 24 hours while Aripiprazol has mor than 70 hours half life.
 
LadyDomino

LadyDomino

Well-known member
Joined
May 7, 2019
Messages
59
Location
Dorset
#25
Cautionary Post to all coming off meds suddenly.

You can withdrawl from Risperidone, I have.
I suddenly came off of Celexa and Risperidone at the smae time a bit over a year ago.
I was very sick for a month, only bland foods, ginger ale, water, etc.
I spent a good bit of those days in the bathroom.
I also got very scared and it was very sudden. I was emotionally very bad- I didn't think well.
I was on I think 0.5 mg of Risperidone and 20mg of Celexa.
I came down from 2mg of Respiridone at night, and am now off the stuff having been on it for for over 5 years. Like many here I was told there would be no withdrawel symptoms from it. But I had dreadful withdrawels - including suicidal thoughts, nausea, diarrhea , hearing voices (which hasn't gone away). I lost a lot of weight (but then I needed to). It took me over 13 weeks to get off the drug - 5 weeks at 1.5mg to begin with, then 3 weeks at 1mg, 3 weeks at 0.5mg, then 0.5 every other night.

You can get off the drug - but it is hell doing so. There are still foods I can not even bear the smell of without feeling nauseaous and that started with the Respiridone withdrawel over 6 months ago.
 
R

rainbow1711

Member
Joined
May 5, 2019
Messages
8
Location
Uruguay
#26
I came down from 2mg of Respiridone at night, and am now off the stuff having been on it for for over 5 years. Like many here I was told there would be no withdrawel symptoms from it. But I had dreadful withdrawels - including suicidal thoughts, nausea, diarrhea , hearing voices (which hasn't gone away). I lost a lot of weight (but then I needed to). It took me over 13 weeks to get off the drug - 5 weeks at 1.5mg to begin with, then 3 weeks at 1mg, 3 weeks at 0.5mg, then 0.5 every other night.

You can get off the drug - but it is hell doing so. There are still foods I can not even bear the smell of without feeling nauseaous and that started with the Respiridone withdrawel over 6 months ago.
Hi LadyDomino. Do you know if it is possible to take risperidone part in tablet and part in liquid together. I am taking 3mg risperidone. My plan is to reduce to 2,95mgrs for 1 month in the following way: 2,5mg in tablet and 0,45mg in liquid. Many thanks in advance.
 
LadyDomino

LadyDomino

Well-known member
Joined
May 7, 2019
Messages
59
Location
Dorset
#27
Hi @rainbow1711

I've never had risperidone in a liquid form. I guess the absorption rate for liquid may be different than for pills
 
J

Jules5

Well-known member
Joined
Jan 27, 2019
Messages
663
Location
Florida
#28
I take risperdone and I would love to get off it. It does rewire your brain. Right now I am tapering off valium and I feel the aggitation and irritability I had meds but risperdone at 4 mg helped me stop self harming. The valium became a addiction that has to go then I will work on the risperdone.
 
LadyDomino

LadyDomino

Well-known member
Joined
May 7, 2019
Messages
59
Location
Dorset
#29
I take risperdone and I would love to get off it. It does rewire your brain. Right now I am tapering off valium and I feel the aggitation and irritability I had meds but risperdone at 4 mg helped me stop self harming. The valium became a addiction that has to go then I will work on the risperdone.
If I had to choose between valium and respiridone - I would get off the valium, it is a notoriously addictive drug and might be the harder of the 2 to get off. Its possible the respiridone will be of help whilst coming coming off the valium.

Are you coming off the valium under medical supervision?
 
R

rainbow1711

Member
Joined
May 5, 2019
Messages
8
Location
Uruguay
#30
Hi @rainbow1711

I've never had risperidone in a liquid form. I guess the absorption rate for liquid may be different than for pills
Hi LadyDomino. Thanks for your opinion. I asked a psychiatrist if I could take 2,5mg risperidone in tablet plus 0,45mg risperidone in liquid and he said I could do it and I asked him if there wasn't difference in the speed of absorption between tablet and liquid, and he anwered to me that the difference was not significant.
 

Similar threads